Kumjian, Alex; Pask, David; Sims, Aidan

$C^*$-algebras associated to coverings of $k$-graphs

Doc. Math., J. DMV 13, 161-205 (2008)


Summary: A covering of $k$-graphs (in the sense of Pask-Quigg-Raeburn) induces an embedding of universal $C^*$-algebras. We show how to build a $(k+1)$-graph whose universal algebra encodes this embedding. More generally we show how to realise a direct limit of $k$-graph algebras under embeddings induced from coverings as the universal algebra of a $(k+1)$-graph. Our main focus is on computing the $K$-theory of the $(k+1)$-graph algebra from that of the component $k$-graph algebras. Examples of our construction include a realisation of the Kirchberg algebra $\mathcal{P}_n$ whose $K$-theory is opposite to that of $\mathcal{O}_n$, and a class of A$\TT$-algebras that can naturally be regarded as higher-rank Bunce-Deddens algebras.

Mathematics Subject Classification



graph algebra, $k$-graph, covering, $K$-theory, $C^*$-algebra